MAUDE Adverse Event Report: ORTHO & SURGICAL PRODUCTS ENTERPRISES S.A. LIMB HOLDER, WRIST OR ANKLE, HEAVY DUTY PSYCHIATRIC; RESTRAINT, PROTECTIVE

ORTHO & SURGICAL PRODUCTS ENTERPRISES S.A. LIMB HOLDER, WRIST OR ANKLE, HEAVY DUTY PSYCHIATRIC; RESTRAINT, PROTECTIVE
Model Number M8135
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code Unspecified Mental, Emotional or Behavioural Problem (4430)
Date of Event 04/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A voluntary medwatch report (# mw5153677) was received on 04/23/2024 reporting clinical 4-point restraints were applied by security officer and registered nurse as police carefully removed the police wrap.After restraints were applied, emergency room registered nurse was waiting for medication to be ordered to calm patient, as patient was continuously physically aggressive while restrained and yelling at police officers in emergency room 4.While waiting for medication, patient was able to break the right wrist restraint in half causing police officers to react and grab patient's right arm and apply hand cuffs to both left and right wrist.Shortly after patient was cuffed to bed by police, medication order came in and security officer entered emergency room 4 to assist emergency room registered nurse while giving the medication.Security then cleared and police sat and watched patient, who later was medically cleared and was discharged with police.Patient's urine drug screen was positive for illegal substances.The actual sample was not returned for evaluation however, pictures of the sample were provided to deroyal.The root cause was determined that a wear/use/handling issue most likely occurred.Based on the pictures of the sample it has been noticed that the product was used with a lot of force it appears the patient was continuously physically aggressive.Due to the root cause finding there were no corrective and or preventive actions taken.There have been no changes made to the raw material used for this limb holder.No manufacturing issues were found.Production records were reviewed, and no issues were found that would cause the reported issue.A total of 8 of product number m8135 lot 60689225 of the limb holders were randomly inspected by deroyal, and no discrepancies were identified during the inspection.No problem with the cuff was detected, nor tendency of the foam to get damaged.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Clinical 4-point restraints were applied by security officer and registered nurse as police carefully removed the police wrap.After restraints were applied, emergency room registered nurse was waiting for medication to be ordered to calm patient, as patient was continuously physically aggressive while restrained and yelling at police officers in emergency room 4.While waiting for medication, patient was able to break the right wrist restraint in half causing police officers to react and grab patient's right arm and apply hand cuffs to both left and right wrist.Shortly after patient was cuffed to bed by police, medication order came in and security officer entered emergency room 4 to assist emergency room registered nurse while giving the medication.Security then cleared and police sat and watched patient, who later was medically cleared and was discharged with police.Patient's urine drug screen was positive for illegal substances.

Brand Name
LIMB HOLDER, WRIST OR ANKLE, HEAVY DUTY PSYCHIATRIC
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
ORTHO & SURGICAL PRODUCTS ENTERPRISES S.A.
km 20.5 carretera a villa
canales zona 3 finca morancito
villa canales, 01065, guatemala
GT 
Manufacturer (Section G)
ORTHO & SURGICAL PRODUCTS ENTERPRISES S.A.
km 20.5 carretera a villa
canales zona 3 finca morancito
villa canales, 01065, guatemala
GT  
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key19350830
Report Number3010452421-2024-00003
Device Sequence Number7403877
Product Code FMQ
UDI-Device Identifier00749756837811
UDI-Public00749756837811
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberM8135
Device Lot Number57152671 OR 56421681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown